MPDL 3280A Failure due to Nueropathy

Portal Forums Cancer Treatments / Symptom Management Immune-based Therapy / Vaccines MPDL 3280A Failure due to Nueropathy

This topic contains 7 replies, has 4 voices, and was last updated by catdander forum moderator catdander forum moderator 1 year, 2 months ago.

Viewing 8 posts - 1 through 8 (of 8 total)
Author Posts   
Author Posts
October 27, 2014 at 3:42 pm  #1266707    

missyf

Does failure with an anti PDL-1 agent (due to unmanageable neuropathy requiring hospitalization) preclude the patient using any of the other PD-1 inhibitors? Can such a patient be treated beforehand with a neuroprotective agent (or during therapy) to combat the low circulating level of Nerve Growth Factor thought to be causative in these neuropathies? Acquired resistance is making EGF drugs list short…
Thank you for your time!

October 27, 2014 at 5:30 pm  #1266711    
Dr West
Dr West

This is essentially an unanswered question — there is really no experience yet with treating with one immune checkpoint inhibitor after being previously treated with another. I don’t know of any evidence of their being any neuroprotective agent in this setting (or any setting).

-Dr. West

October 28, 2014 at 8:51 am  #1266719    

missyf

Irrational Exuberance on my part….I saw an article about FDA approval for neuro protective agent in chemo induced neuropathy…the company was CeNeRx…what I missed was the IND part (investigational new drug), doesn’t seem to have gone anywhere ,,,So there is no information on treatment with one checkpoint inhibitor after being previously treated but is it possible to try again hoping a year later might yield a different outcome? Or do you avoid that treatment on strong hypothetical reasoning to expect similar adverse reaction?
Tx

October 28, 2014 at 11:19 am  #1266720    
catdander forum moderator
catdander forum moderator

With chemo, doctors usually stay away from the offending drug because neuropathy problems continue to increase with continued or return use of the drug. If there’s any info on going back to immunotherapy it would be with doctors treating melanoma, those who’ve used these drugs in an FDA approved setting.
I know (from a loved one’s perspective) how difficult it is to take an answer of we don’t know or it depends on something we don’t know. If this is the case here I’m so so sorry.

Always hopeful,
Janine

October 28, 2014 at 7:27 pm  #1266768    
Dr West
Dr West

Neuropathy isn’t among the common side effects of iimmune checkpoint inhibitors, so I don’t know what you might expect from a second — but we also have no idea about the efficacy of a second immune checkpoint inhibitor after an initial one. As Janine said, uncertainty is frustrating, but it’s the state of our understanding right now.

-Dr. West

October 29, 2014 at 2:14 pm  #1266799    

missyf

Thank you both for your responses which are very helpful especially when one needs to understand, before one can give up a certain option. The time you professionals spend helping answer questions is a gift that is appreciated and very compassionate.

September 2, 2016 at 6:18 pm  #1288491    

cindy121

Is any more known about this now? I have “diffuse enhancement of cauda equina of intermediate etiology without nodularity “. I have metastic NSCLC adenocarcinoma limited to both lungs diagnosed Jan. 2015, first line carbo/taxol/avastin, 5-6 mos,. Pemetrexed maintenance to progression in Dec. 2015. 17 Nivolumab infusions since then and had this MRI recently due to pain symptoms? ANy new information or direction of where to look? It’s “very unlikely” cancer and almost definitely not infection. DO I start a work up with a neurologist? Thank you.

September 3, 2016 at 1:36 pm  #1288501    
catdander forum moderator
catdander forum moderator

I’m afraid it still stands that neuropathy isn’t a common side effect so it’s not possible to say it will be ok to move back to the drug. A workup with a neurologist would be helpful maybe very much so, even if she isn’t able to find anything definitive; you’ll know and that’s helpful.

I so wish there was more known. If I may be so bold as to suggest something only because your description in a previous post sounds so familiar. This is holy my personal layman’s thought, anything you can do to decrease the pain is also decreasing the irritation happening on the nerve especially forward bending.

Stay hopeful,
Janine

Viewing 8 posts - 1 through 8 (of 8 total)

You must be logged in to reply to this topic.